Alert archive / California / Wind Advisories in 2023

Wind Advisory 9, NWS Los Angeles, CA

January 19, 2023Los Angeles County, Santa Barbara County, Ventura County, California

NWS Los Angeles, CA issued this wind advisory at Jan 19, 2023, 5:51 PM PST for Los Angeles County, Santa Barbara County, Ventura County, California. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2023, 5:51 PM PST (01:51 UTC)
Expired
Jan 20, 2023, 10:34 AM PST
In force
17 hr
Issued by
NWS Los Angeles, CA

Counties Los Angeles County, CA, Santa Barbara County, CA, Ventura County, CA

The radar

The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2023-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2023-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS76 KLOX 200151
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
551 PM PST Thu Jan 19 2023

CAZ053-054-200900-
/O.NEW.KLOX.WI.Y.0009.230120T0151Z-230120T2000Z/
Ventura County Mountains-Los Angeles County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
and Mount Wilson
551 PM PST Thu Jan 19 2023

...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Northwest to north winds 20 to 35 mph with gusts up to 
  50 mph shifting to north to northeast after midnight. Isolated 
  gusts to 60 mph.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains.

* WHEN...Until noon PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  This includes Highway 33 in Ventura County as well as Interstate
  5 and Highway 14 in Los Angeles County. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ353-200900-
/O.NEW.KLOX.WI.Y.0009.230120T0151Z-230120T1100Z/
Santa Barbara County Interior Mountains-
Including the cities of Big Pine Mountain, Figueroa Mountain, 
and San Rafael Mountain
551 PM PST Thu Jan 19 2023

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...North to northeast winds 20 to 35 mph with gusts up to 
  50 mph.

* WHERE...Santa Barbara County Interior Mountains.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ088-341-346>348-357>359-363-547-548-200900-
/O.CON.KLOX.FR.Y.0003.230120T0900Z-230120T1600Z/
Santa Clarita Valley-San Luis Obispo County Inland Central Coast-
Santa Barbara County Central Coast Beaches-
Santa Barbara County Inland Central Coast-Santa Ynez Valley-
Ojai Valley-Central Ventura County Valleys-
Southeastern Ventura County Valleys-Santa Monica Mountains-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Castaic Lake, Newhall, Santa Clarita, 
Valencia, Lopez Lake, Nipomo, San Luis Obispo, Lompoc, 
Vandenberg Space Force Base, Buellton, Santa Maria, Lake Cachuma,
Los Olivos, Santa Ynez, Solvang, Oak View, Ojai, Fillmore, Piru, 
Santa Paula, Moorpark, Newbury Park, Simi Valley, Thousand Oaks, 
Burbank, Northridge, Universal City, Woodland Hills, 
East Los Angeles, El Monte, Pasadena, Pomona, and San Gabriel
551 PM PST Thu Jan 19 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
FRIDAY...

* WHAT...Temperatures as low as 30 degrees will result in frost 
  formation. Isolated temperatures in the mid to upper 20s are 
  possible in and around the Santa Monica Mountains and in the 
  Ojai Valley.

* WHERE...Portions of southwest California.

* WHEN...From 1 AM to 8 AM PST Friday.

* IMPACTS...Frost can damage sensitive plants and harm pets if
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Hall
4 follow-up statements
209 
WWUS76 KLOX 200518
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
918 PM PST Thu Jan 19 2023

CAZ088-201330-
/O.CAN.KLOX.FR.Y.0003.230120T0900Z-230120T1600Z/
/O.EXB.KLOX.WI.Y.0009.230120T0518Z-230120T2100Z/
Santa Clarita Valley-
Including the cities of Castaic Lake, Newhall, Santa Clarita, 
and Valencia
918 PM PST Thu Jan 19 2023

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST FRIDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...North to Northeast winds 15 to 25 mph with gusts up to 
  35 mph expected.

* WHERE...Santa Clarita Valley.

* WHEN...Until 1 PM PST Friday.

* IMPACTS...Frost can damage sensitive plants and harm pets if 
  left unprotected.

* ADDITIONAL DETAILS...Winder conditions should prevent widespread
  frost, however patchy frost is still possible Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-352-201200-
/O.EXB.KLOX.WI.Y.0009.000000T0000Z-230120T1200Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Santa Ynez Mountains Eastern Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
918 PM PST Thu Jan 19 2023

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Santa Barbara County Southwestern Coast, Santa Ynez 
  Mountains Western Range and Santa Ynez Mountains Eastern Range.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power 
  outages may result. Gusty winds will blow around unsecured 
  objects and make driving difficult, especially for high 
  profile vehicles. This includes Highway 33 in Ventura County 
  as well as Interstate 5 and Highway 14 in Los Angeles County.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ341-346>348-357>359-363-547-548-201330-
/O.CON.KLOX.FR.Y.0003.230120T0900Z-230120T1600Z/
San Luis Obispo County Inland Central Coast-
Santa Barbara County Central Coast Beaches-
Santa Barbara County Inland Central Coast-Santa Ynez Valley-
Ojai Valley-Central Ventura County Valleys-
Southeastern Ventura County Valleys-Santa Monica Mountains-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Lopez Lake, Nipomo, San Luis Obispo, 
Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, 
Lake Cachuma, Los Olivos, Santa Ynez, Solvang, Oak View, Ojai, 
Fillmore, Piru, Santa Paula, Moorpark, Newbury Park, Simi Valley,
Thousand Oaks, Burbank, Northridge, Universal City, 
Woodland Hills, East Los Angeles, El Monte, Pasadena, Pomona, 
and San Gabriel
918 PM PST Thu Jan 19 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
FRIDAY...

* WHAT...Temperatures as low as 30 degrees will result in frost 
  formation. Isolated temperatures in the mid to upper 20s are 
  possible in and around the Santa Monica Mountains and in the 
  Ojai Valley.

* WHERE...San Luis Obispo County Inland Central Coast, Santa 
  Barbara County Central Coast Beaches, Santa Barbara County 
  Inland Central Coast, Santa Ynez Valley, Ojai Valley, Central 
  Ventura County Valleys, Southeastern Ventura County Valleys, 
  Santa Monica Mountains, Los Angeles County San Fernando Valley 
  and Los Angeles County San Gabriel Valley.

* WHEN...From 1 AM to 8 AM PST Friday.

* IMPACTS...Frost can damage sensitive plants and harm pets if
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ053-054-201330-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-230120T2000Z/
Ventura County Mountains-Los Angeles County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
and Mount Wilson
918 PM PST Thu Jan 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Northwest to north winds 20 to 35 mph with gusts up to 
  50 mph shifting to north to northeast after midnight. Isolated 
  gusts to 60 mph.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains.

* WHEN...Until noon PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power 
  outages may result. Gusty winds will blow around unsecured 
  objects and make driving difficult, especially for high 
  profile vehicles. This includes Highway 33 in Ventura County 
  as well as Interstate 5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ353-201100-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-230120T1100Z/
Santa Barbara County Interior Mountains-
Including the cities of Big Pine Mountain, Figueroa Mountain, 
and San Rafael Mountain
918 PM PST Thu Jan 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY...

* WHAT...North to northeast winds 20 to 35 mph with gusts up to 
  50 mph.

* WHERE...Santa Barbara County Interior Mountains.

* WHEN...Until 3 AM PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power 
  outages may result. Gusty winds will blow around unsecured 
  objects and make driving difficult, especially for high 
  profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Phillips
898 
WWUS76 KLOX 200611
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1011 PM PST Thu Jan 19 2023

CAZ353-201200-
/O.EXT.KLOX.WI.Y.0009.000000T0000Z-230120T1200Z/
Santa Barbara County Interior Mountains-
Including the cities of Big Pine Mountain, Figueroa Mountain, 
and San Rafael Mountain
1011 PM PST Thu Jan 19 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...North to northeast winds 20 to 35 mph with gusts up to 
  50 mph.

* WHERE...Santa Barbara County Interior Mountains.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ341-346>348-357>359-363-547-548-201415-
/O.CON.KLOX.FR.Y.0003.230120T0900Z-230120T1600Z/
San Luis Obispo County Inland Central Coast-
Santa Barbara County Central Coast Beaches-
Santa Barbara County Inland Central Coast-Santa Ynez Valley-
Ojai Valley-Central Ventura County Valleys-
Southeastern Ventura County Valleys-Santa Monica Mountains-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Lopez Lake, Nipomo, San Luis Obispo, 
Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, 
Lake Cachuma, Los Olivos, Santa Ynez, Solvang, Oak View, Ojai, 
Fillmore, Piru, Santa Paula, Moorpark, Newbury Park, Simi Valley,
Thousand Oaks, Burbank, Northridge, Universal City, 
Woodland Hills, East Los Angeles, El Monte, Pasadena, Pomona, 
and San Gabriel
1011 PM PST Thu Jan 19 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PST
FRIDAY...

* WHAT...Temperatures as low as 30 degrees will result in frost 
  formation. Isolated temperatures in the mid to upper 20s are 
  possible in and around the Santa Monica Mountains and in the 
  Ojai Valley.

* WHERE...San Luis Obispo County Inland Central Coast, Santa 
  Barbara County Central Coast Beaches, Santa Barbara County 
  Inland Central Coast, Santa Ynez Valley, Ojai Valley, Central 
  Ventura County Valleys, Southeastern Ventura County Valleys, 
  Santa Monica Mountains, Los Angeles County San Fernando Valley 
  and Los Angeles County San Gabriel Valley.

* WHEN...From 1 AM to 8 AM PST Friday.

* IMPACTS...Frost can damage sensitive plants and harm pets if
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ053-054-201415-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-230120T2000Z/
Ventura County Mountains-Los Angeles County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
and Mount Wilson
1011 PM PST Thu Jan 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

* WHAT...Northwest to north winds 20 to 35 mph with gusts up to 
  50 mph shifting to north to northeast after midnight. Isolated 
  gusts to 60 mph.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains.

* WHEN...Until noon PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  This includes Highway 33 in Ventura County as well as Interstate
  5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ349-351-352-201200-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-230120T1200Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Santa Ynez Mountains Eastern Range-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, and San Marcos Pass
1011 PM PST Thu Jan 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Santa Barbara County Southwestern Coast, Santa Ynez 
  Mountains Western Range and Santa Ynez Mountains Eastern Range.

* WHEN...Until 4 AM PST Friday.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  This includes Highway 33 in Ventura County as well as Interstate
  5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ088-201415-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-230120T2100Z/
Santa Clarita Valley-
Including the cities of Castaic Lake, Newhall, Santa Clarita, 
and Valencia
1011 PM PST Thu Jan 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST FRIDAY...

* WHAT...North to Northeast winds 15 to 25 mph with gusts up to 
  35 to 40 mph expected.

* WHERE...Santa Clarita Valley.

* WHEN...Until 1 PM PST Friday.

* IMPACTS...Frost can damage sensitive plants and harm pets if 
  left unprotected.

* ADDITIONAL DETAILS...Winder conditions should prevent 
  widespread frost, however patchy frost is still possible 
  Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Hall
446 
WWUS76 KLOX 201120
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
320 AM PST Fri Jan 20 2023

CAZ349-351>353-201230-
/O.CAN.KLOX.WI.Y.0009.000000T0000Z-230120T1200Z/
Santa Barbara County Southwestern Coast-
Santa Ynez Mountains Western Range-
Santa Ynez Mountains Eastern Range-
Santa Barbara County Interior Mountains-
Including the cities of El Capitan State Beach, Gaviota, 
Jalama Beach, Refugio State Beach, San Marcos Pass, 
Big Pine Mountain, Figueroa Mountain, and San Rafael Mountain
320 AM PST Fri Jan 20 2023

...WIND ADVISORY IS CANCELLED...

Winds have diminished, so the advisory has been cancelled. 

$$

CAZ088-201230-
/O.CAN.KLOX.WI.Y.0009.000000T0000Z-230120T2100Z/
Santa Clarita Valley-
Including the cities of Castaic Lake, Newhall, Santa Clarita, 
and Valencia
320 AM PST Fri Jan 20 2023

...WIND ADVISORY IS CANCELLED...

Winds have diminished, so the advisory has been cancelled. 

$$

CAZ341-346>348-357>359-363-547-548-201600-
/O.CON.KLOX.FR.Y.0003.000000T0000Z-230120T1600Z/
San Luis Obispo County Inland Central Coast-
Santa Barbara County Central Coast Beaches-
Santa Barbara County Inland Central Coast-Santa Ynez Valley-
Ojai Valley-Central Ventura County Valleys-
Southeastern Ventura County Valleys-Santa Monica Mountains-
Los Angeles County San Fernando Valley-
Los Angeles County San Gabriel Valley-
Including the cities of Lopez Lake, Nipomo, San Luis Obispo, 
Lompoc, Vandenberg Space Force Base, Buellton, Santa Maria, 
Lake Cachuma, Los Olivos, Santa Ynez, Solvang, Oak View, Ojai, 
Fillmore, Piru, Santa Paula, Moorpark, Newbury Park, Simi Valley,
Thousand Oaks, Burbank, Northridge, Universal City, 
Woodland Hills, East Los Angeles, El Monte, Pasadena, Pomona, 
and San Gabriel
320 AM PST Fri Jan 20 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WHAT...Temperatures as low as 30 degrees will result in frost
  formation. Isolated temperatures in the mid to upper 20s are
  possible in the Santa Monica Mountains and in the Ojai Valley.

* WHERE...San Luis Obispo County Inland Central Coast, Santa 
  Barbara County Central Coast Beaches, Santa Barbara County 
  Inland Central Coast, Santa Ynez Valley, Ojai Valley, Central 
  Ventura County Valleys, Southeastern Ventura County Valleys, 
  Santa Monica Mountains, Los Angeles County San Fernando Valley 
  and Los Angeles County San Gabriel Valley.

* WHEN...Until 8 AM PST this morning.

* IMPACTS...Frost can damage sensitive plants and harm pets if 
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ053-054-201930-
/O.CON.KLOX.WI.Y.0009.000000T0000Z-230120T2000Z/
Ventura County Mountains-Los Angeles County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
and Mount Wilson
320 AM PST Fri Jan 20 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Northwest to north winds 20 to 30 mph with gusts to 45
  are expected. There will be isolated gusts to 55 mph.

* WHERE...Ventura County Mountains and Los Angeles County
  Mountains excluding the Santa Monica Range.

* WHEN...Until noon PST today.

* IMPACTS...Tree limbs could be blown down and a few power outages
  may result. Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Roads affected include Highway 33 in Ventura County and
  Interstate 5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
859 
WWUS76 KLOX 201834
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1034 AM PST Fri Jan 20 2023

CAZ053-054-201945-
/O.CAN.KLOX.WI.Y.0009.000000T0000Z-230120T2000Z/
Ventura County Mountains-Los Angeles County Mountains-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
and Mount Wilson
1034 AM PST Fri Jan 20 2023

...WIND ADVISORY IS CANCELLED...

Local wind gusts up to 40 mph are possible through the morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:41 PM PST, 10 minutes earlier.

Area forecast discussion, Jan 19, 5:41 PM PST, 10 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
541 PM PST Thu Jan 19 2023

.SYNOPSIS...19/153 PM.

A few light showers are possible this evening, otherwise cool and
occasionally breezy through the weekend. Periods of offshore flow
are expected through next week with warming temperatures.

&&

.SHORT TERM (TDY-SUN)...19/133 PM.

Weak inside slider front moving through the area today. Had up to
a quarter inch north of Pt Conception but the front has all but
collapsed crossing the Transverse Range. Still, may still a stray
sprinkle or shower across LA County through early evening, and
still a possibility of some light snow showers in the Grapevine
area and adjacent north slope ranges as northwest winds push up
the mountains and generate some lifting. Not expecting more than a
dusting with that tonight but something to be aware of for people
travailing up Interstate 5.

Otherwise, another chilly night tonight with some additional cold
air being provided by the weak front moving through today. There
will likely be some frost tonight across the coastal valleys where
wind is not an issue as well as the Central Coast and a frost
advisory is in effect there. And after the cool start Friday some
breezy northerly winds in the afternoon below passes and canyons
with temperatures still running 5-10 degrees below normal.

Friday night into Saturday the offshore flow takes on a more
easterly push and turns into a low grade Santa Ana with breezy
northeast winds across valleys and mountains, particularly
LA/Ventura Counties and Santa Lucias. Some local gusts around 40
mph in the hills but otherwise mostly below advisory levels.
Daytime temperatures will get a little boost from the offshore
flow but remain below normal. And overnight lows will remain
chilly.

Offshore flow weakens Sunday resulting in less wind but otherwise
a very similar day to Saturday.

.LONG TERM (MON-THU)...19/150 PM.

The inside slider/offshore pattern is expected to continue through
next week with peak offshore days on Monday and again Thursday.
The latter being the strongest based on the ECMWF ensembles and
forecast gradients from the GFS, though both have good potential
for creating advisory level Santa Ana winds across the usual
favored parts of LA/Ventura Counties. The inside sliders will
continue to keep high and low temperatures on the cooler side
through mid week. Then most ensembles show building high pressure
over the eastern Pacific late next week with heights near 580dam.
This combined with the offshore event next Thursday should push
daytime temps to near or even a few degrees above normal
for coast and valleys with highs in the lower 70s possible.

&&

.AVIATION...20/0140Z.

At 2355Z, there was no marine layer nor inversion.

Overall, moderate confidence in 00Z TAF package. MVFR cigs
continue to be possible over the next 2-4 hours with light showers
possible. Otherwise, VFR conditions are expected. Lower confidence
in the timing of northerly winds and wind speeds overnight. There
may be some light turbulence/LLWS across the mountains and
foothills this evening and overnight.

KLAX...Moderate confidence in 00Z TAF as VFR conditions are
expected through the TAF period. Lower confidence in the strength
of northerly winds from 05Z to 09Z, which may gust to 15 kt early.
East wind component should remain below 5 kt.

KBUR...High confidence in 00Z TAF as VFR conditions are expected
through the TAF period.

&&

.MARINE...19/1254 PM.

For the Outer Waters, moderate to high confidence in current
forecast. Today through Friday morning, high confidence in Small
Craft Advisory (SCA) level northwest to north winds as well as SCA
level seas. For Friday afternoon through Saturday, high confidence
in winds and seas dropping below SCA levels. However for Saturday
night through Monday, there is a 60-80% chance of SCA level winds
and seas with a 30-40% chance of Gale force winds (mainly on
Sunday). On Tuesday, high confidence in winds remaining below SCA
levels with a 50% chance of SCA level seas.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Through tonight, high confidence
in SCA level wind and seas developing. For Friday through
Saturday, high confidence in winds and seas remaining below SCA
levels. On Sunday, there's a 50-60% chance of SCA level winds.
For Monday and Tuesday, high confidence in winds and seas
remaining below SCA levels.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Through tonight, there is a 60-80%
chance of SCA level winds, especially across western sections of
the southern waters. For Friday and Saturday, high confidence in
winds and seas remaining below SCA levels. On Sunday, there is a
50-60% chance of SCA level winds across the western half of the
Santa Barbara Channel. For Monday and Tuesday, high confidence in
winds and seas remaining below SCA levels for all the southern
waters.

&&

.BEACHES...19/1254 PM.

Elevated to high surf conditions are expected to persist along
the Central Coast into early next week.

High tides will contribute to enhanced beach erosion and bring a
risk of coastal flooding, especially in vulnerable areas. The
greatest risk will occur when tides peak in the morning hours
through the weekend. Tides continue to rise into the weekend,
peaking around 7.4 to 7.7 feet.

Therefore, a Coastal Flood Advisory is in effect through Friday
evening for minor but impactful coastal flooding due the
combination of high tides and elevated to high surf. The
advisories will likely be extended through the weekend.

For more details about the High Surf Advisories and Coastal Flood
Advisory, please see the Coastal Flood Advisory (LAXCFWLOX)
product.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory in effect until 10 PM PST Friday for
      zones 87-340-346-349-350-354-362-364. (See LAXCFWLOX).
     Frost Advisory in effect from 1 AM to 8 AM PST Friday for
      zones 88-341-346>348-357>359-363-547-548. (See LAXNPWLOX).
     High Surf Advisory in effect until 10 PM PST this evening for
      zones 340-346. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
      for zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 AM PST Friday for
      zones 650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 10 AM PST Friday for
      zones 670-673-676. (See LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...Phillips/RAT
MARINE...RAT
BEACHES...Phillips/Lund/RAT
SYNOPSIS...MW

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 11:10 AM PSTBeach Hazards StatementLOXLos Angeles, San Luis Obispo, Santa Barbara, Ventura61 hr
Jan 20, 1:11 PM PSTFrost AdvisoryLOXSan Luis Obispo, Santa Barbara, Ventura19 hr

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.